University COVID-19 update

The University of Waterloo is constantly updating our most Frequently Asked Questions.

Questions about buildings and services? Visit the list of Modified Services.

Please note: The University of Waterloo is closed for all events until further notice.

Jun Cai

Professor

Jun CaiContact Information:
Jun Cai

Jun Cai's personal website

Research interests

Professor Jun Cai's research interests are in the fields of actuarial science, applied probability, and mathematical finance,  with focuses currently on quantitative risk management for insurance and finance,  insurance decision problems,  dependence modelling,  and risk analysis with model uncertainty.

Education/biography

Jun Cai obtained his PhD in Actuarial Mathematics from Concordia University.   Prior to joining the University of Waterloo, he held a position in the Centre for Actuarial Studies at the University of Melbourne. Jun is currently serving as an Associate Editor for Insurance: Mathematics and Economics and for Statistical Theory and Related Fields, respectively.  He also served as a guest editor for the 2015 special issue of Journal of Multivariate Analysis on ``High-Dimensional Dependence and Copulas".

Selected publications

  • Cai J, Mao T. (2020) Risk measures derived from a regulator's perspective on the regulatory capital requirements for insurers. ASTIN Bulletin 50(3), 1065-1092.
  • Cai J, Chi Y. (2020) Optimal reinsurance designs based on risk measures: a review. Statistical Theory and Related Fields 4, 1-13.
  • Cai J, Liu H, Wang R. (2018) Asymptotic equivalence of risk measures under dependence uncertainty. Mathematical Finance 28, 29-49.
  • Mao T, Cai J. (2018) Risk measures based on the behavioural economics theory. Finance and Stochastics 22, 367-393.
  • Cai J, Wang Y, Mao T. (2017) Tail subadditivity of distortion risk measures and multivariate tail distortion risk measures. Insurance: Mathematics and Economics 75, 105-116.
  • Cai J, Liu H, Wang R. (2017) Pareto-optimal reinsurance arrangements under general model settings. Insurance: Mathematics and Economics 77, 24-37.
  • Cai J, Weng C. (2016) Optimal reinsurance with expectile. Scandinavian Actuarial Journal (2016)(7), 624-645.
  • Cai J, Lemieux C, Liu F. (2016) Optimal reinsurance from the perspectives of both an insurer and a reinsurer. ASTIN Bulletin 46(3), 815-849.
  • Cai J, Wei W. (2015) Notions of multivariate dependence and their applications in optimal portfolio selections with dependent risks. Journal of Multivariate Analysis 138, 156-169.
  • Cai J, Yang H.L. (2014) On the decomposition of the absolute ruin probability in a perturbed compound Poisson surplus process with debit interest. Annals of Operations Research 212(1), 61-77.
  • Cai J, Fang Y, Li Z, Willmot G.E. (2013) Optimal reciprocal reinsurance treaties under the joint survival probability and the joint profitable probability. Journal of Risk and Insurance 80(1), 145-168.
  • Cai J, Feng R, Willmot G.E. (2009) On the total discounted operating costs up to default and its applications. Advances in Applied Probability 41(2), 495-522.
  • Cai J, Tan K, Weng C, Zhang Y. (2008) Optimal reinsurance under VaR and CTE risk measures. Insurance: Mathematics and Economics 43, 185-196.
  • Cai J. (2007) On the time value of absolute ruin with debit interest. Advances in Applied Probability 39(2), 343-359.
  • Cai J, Tan K.S. (2007) Optimal retention for a stop-loss reinsurance under the VaR and CTE risk measures. ASTIN Bulletin 37(1), 93-112.
  • Cai J, Gerber H, Yang H.L. (2006) Optimal dividends in an Ornstein-Uhlenbeck type model with credit and debit interest. North American Actuarial Journal 10(2), 94-119.
  • Cai J, Li H. (2005) Conditional tail expectations for multivariate phase type distributions. Journal of Applied Probability 42, 810-825.
  • Cai J. (2004) Ruin probabilities and penalty functions with stochastic rates of interest. Stochastic Processes and their Applications 112, 53-78.
  • Cai J, Tang Q.H. (2004) On max-sum-equivalence and convolution closure of heavy-tailed distributions and their applications. Journal of Applied Probability 41, 117-130.
Affiliation: 
University of Waterloo
Contact information: